MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter broke prior to use.A photo provided by the customer shows the hub of the catheter separated from the catheter shaft.Another product was opened to complete the biliary drainage procedure successfully.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.On 11jan2022 cook india received a complaint from dr.(b)(6) , a representative at the (b)(6), located in the city of (b)(6).It was reported that during the prepping process of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult14.0-38-25-p-5s-cldm-hc; lot: #13997224), the catheter separated from the hub.The procedure was completed using another device.There was no patient contact made, and no adverse effects were reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The device was returned in an opened, prepped but damaged condition.The catheter was received with the metal stiffener inserted into the mac-loc and catheter, with the proximal end of the catheter separated from the mac-loc adaptor.The cap and mac-loc adaptor were dissembled, confirming there was no catheter material caught between the cap and adaptor.A visual examination discovered the flare not to be of size and exhibiting a slant with unevenness.There was evidence of material elongation in the flare.Based on the evidence displayed, cook medical concluded the flare was manufactured out of specification.As a result of this discovery, a defect awareness retraining form was issued to the appropriate individual responsible for the flaring of the catheter.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Cook reviewed the device history record (dhr).The dhr for lot 13997224, subassembly lots sa13822623 and sa13851771, and raw material lot 2127673.1 all record no relevant nonconformances or additional complaints.Based on this information, cook did not conclude that additional nonconforming material was in house or in the field.Cook also reviewed product labeling.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to a manufacturing deficiency.It was determined the flare was manufactured out of specification.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13286041
Report Number1820334-2022-00083
Device Sequence Number4280929
Product Code GBO
UDI-Device Identifier00827002104365
UDI-Public(01)00827002104365(17)240601(10)13997224
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-5S-CLDM-HC
Device Lot Number13997224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale